Article open access publication

Bad reduction of genus curves with CM jacobian varieties

Compositio Mathematica, Wiley, ISSN 1570-5846

Volume 153, 12, 2017

DOI:10.1112/s0010437x17007424, Dimensions: pub.1091611568,

Authors

Pazuki, Fabien (2) (3)

Affiliations

Organisations

  1. (1) Departement Mathematik und Informatik, Spiegelgasse 1, 4051 Basel, Switzerland, email, philipp.habegger@unibas.ch
  2. (2) Institut de Mathématiques de Bordeaux, grid.462496.b
  3. (3) University of Copenhagen, grid.5254.6, KU

Countries

Denmark

France

Continents

Europe

Description

We show that a genus $2$ curve over a number field whose jacobian has complex multiplication will usually have stable bad reduction at some prime. We prove this by computing the Faltings height of the jacobian in two different ways. First, we use a known case of the Colmez conjecture, due to Colmez and Obus, that is valid when the CM field is an abelian extension of the rationals. It links the height and the logarithmic derivatives of an $L$ -function. The second formula involves a decomposition of the height into local terms based on a hyperelliptic model. We use the reduction theory of genus $2$ curves as developed by Igusa, Liu, Saito, and Ueno to relate the contribution at the finite places with the stable bad reduction of the curve. The subconvexity bounds by Michel and Venkatesh together with an equidistribution result of Zhang are used to bound the infinite places.

Funders

Research Categories

Main Subject Area

Fields of Research

Links & Metrics

NORA University Profiles

University of Copenhagen

Dimensions Citation Indicators

Times Cited: 0

Field Citation Ratio (FCR): 0

Open Access Info

Green, Submitted